Alert archive / Iowa / High Wind Warnings in 2008
High Wind Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this high wind warning at Oct 26, 2008, 11:12 AM CDT for 21 counties in Iowa; 8 counties in Illinois. It was in force for 9 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 26, 2008, 11:12 AM CDT (16:12 UTC)
- Expired
- Oct 26, 2008, 7:56 PM CDT
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
All 29 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Henderson County, IL, Henry County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 43 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 12:55 PM CDT | NON-TSTM WND GST 58 | Iowa City Municipal Air, IA | |
| Oct 26, 1:15 PM CDT | NON-TSTM WND GST 59 | Clinton, IA | MEASURED WIND GUST AT CLINTON AWOS. |
| Oct 26, 1:15 PM CDT | NON-TSTM WND DMG | 1 S Eldridge, IA | 8-10 INCH DIAMETER TREE SNAPPED OFF ABOUT 2 FEET ABOVE THE GROUND ON WEST SPRING STREET. |
| Oct 26, 1:29 PM CDT | NON-TSTM WND GST 61 | 4 Sw Van Horne, IA | |
| Oct 26, 1:44 PM CDT | NON-TSTM WND GST 58 | Davenport Municipal Air, IA | |
| Oct 26, 1:48 PM CDT | HIGH SUST WINDS 40 | 4 Sw Van Horne, IA | |
| Oct 26, 1:55 PM CDT | HIGH SUST WINDS 42 | Clinton Municipal Airpo, IA | |
| Oct 26, 2:11 PM CDT | NON-TSTM WND DMG | Anamosa, IA | SPOTTER ESTIMATES 50 TO 60 MPH WIND GUSTS WITH BRANCHES UP TO 6 INCH DIAMETER DOWN AROUND THE AREA. |
| Oct 26, 2:25 PM CDT | NON-TSTM WND GST 56 | Moline Quad-City Airpor, IL | |
| Oct 26, 2:25 PM CDT | NON-TSTM WND GST 57 | Moline Quad-City Airpor, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -178 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDVN 261612 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1112 AM CDT SUN OCT 26 2008 ...EXTREMELY STRONG WINDS TODAY AND THIS EVENING... ...FREEZING TEMPERATURES TONIGHT INTO MONDAY MORNING... .A HIGH WIND WARNING IS NOW IN EFFECT FOR MUCH OF EASTERN IOWA AND NORTHWEST ILLINOIS. WINDS HAVE CLIMBED TO ADVISORY LEVELS ALREADY THIS MORNING...WITH CENTRAL IOWA WINDS ALREADY EXCEEDING 58 MPH. VERY STRONG NORTHWEST WINDS SUSTAINED AT 30 TO OVER 40 MPH WITH GUSTS TO 50 TO 60 MPH CAN BE EXPECTED THE REST OF TODAY INTO EARLY THIS EVENING BEFORE DIMINISHING TOWARDS MIDNIGHT. VERY COLD TEMPERATURES WILL PLUNGE OUT OF CANADA AND INTO THE REGION LATER TONIGHT. TEMPERATURES WILL FALL BELOW FREEZING LATER TONIGHT OVER ALL THE REGION. IAZ051>054-063>068-076>078-087>089-098-099-ILZ009-015>018-024>026- 270015- /O.UPG.KDVN.WI.Y.0007.000000T0000Z-081027T0600Z/ /O.NEW.KDVN.HW.W.0001.081026T1612Z-081027T0100Z/ /O.CON.KDVN.FZ.W.0003.081027T0600Z-081027T1400Z/ BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE- SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES- VAN BUREN-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- HENDERSON-WARREN- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA... MAQUOKETA...MARENGO...IOWA CITY...TIPTON...CLINTON...MUSCATINE... BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO... FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND... KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH 1112 AM CDT SUN OCT 26 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE WIND ADVISORY HAS BEEN UPGRADED. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. SUSTAINED WINDS OF 30 TO OVER 40 MPH...WITH FREQUENT GUSTS OF 55 TO 60 MPH ARE THROUGH THE EARLY EVENING. A HIGH WIND WARNING MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE WILL OCCUR. THIS CAN LEAD TO PROPERTY DAMAGE AND WILL MAKE DRIVING VERY HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS IN ADDITION...A VERY COLD AIRMASS WILL PLUNGE INTO THE REGION LATER TONIGHT WITH TEMPERATURES FALLING BELOW FREEZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. STRONG WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS TONIGHT WILL MAKE OUTDOOR PROTECTION OF PLANTS DIFFICULT AND INEFFECTIVE. BRING PLANTS INDOORS IF POSSIBLE. $$ IAZ040>042-270015- /O.UPG.KDVN.WI.Y.0007.000000T0000Z-081027T0600Z/ /O.NEW.KDVN.HW.W.0001.081026T1612Z-081027T0100Z/ BUCHANAN-DELAWARE-DUBUQUE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE 1112 AM CDT SUN OCT 26 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED WINDS OF 25 TO OVER 35 MPH...WITH GUSTS TO 45 TO 55 MPH ARE EXPECTED THROUGH THE EVENING. WIND GUST COULD EXCEED 60 MPH THIS AFTERNOON. A HIGH WIND WARNING MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE WILL OCCUR. THIS CAN LEAD TO PROPERTY DAMAGE AND WILL MAKE DRIVING VERY HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH. $$ ILZ001-002-007-034-035-MOZ009-010-270015- /O.CON.KDVN.FZ.W.0003.081027T0600Z-081027T1400Z/ /O.CON.KDVN.WI.Y.0007.000000T0000Z-081027T0600Z/ JO DAVIESS-STEPHENSON-CARROLL-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 1112 AM CDT SUN OCT 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY. SUSTAINED WINDS OF 25 TO OVER 35 MPH...WITH GUSTS TO 45 TO 55 MPH ARE THROUGH THE EVENING. IN ADDITION...A VERY COLD AIRMASS WILL PLUNGE INTO THE REGION LATER TONIGHT WITH TEMPERATURES FALLING BELOW FREEZING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. STRONG WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS TONIGHT WILL MAKE OUTDOOR PROTECTION OF PLANTS DIFFICULT AND INEFFECTIVE. BRING PLANTS INDOORS IF POSSIBLE. $$ ERVIN
2 follow-up statements
000 WWUS73 KDVN 262002 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 302 PM CDT SUN OCT 26 2008 ...EXTREMELY STRONG WINDS CONTINUE INTO THIS EVENING... ...FREEZING TEMPERATURES TONIGHT INTO MONDAY MORNING... .A HIGH WIND WARNING IS NOW IN EFFECT FOR MUCH OF EASTERN IOWA AND NORTHWEST ILLINOIS. WINDS HAVE CLIMBED TO ADVISORY LEVELS ALREADY THIS MORNING...WITH CENTRAL IOWA WINDS ALREADY EXCEEDING 58 MPH. VERY STRONG NORTHWEST WINDS SUSTAINED AT 30 TO OVER 40 MPH WITH GUSTS TO 50 TO 60 MPH CAN BE EXPECTED THE REST OF TODAY INTO EARLY THIS EVENING. THE STRONGEST WINDS WILL DIMINISH TOWARDS SUNSET...WITH 25 TO 35 MPH WIND CONTINUING INTO LATE EVENING. VERY COLD TEMPERATURES WILL PLUNGE OUT OF CANADA AND INTO THE REGION LATER TONIGHT. TEMPERATURES WILL FALL BELOW FREEZING LATER TONIGHT OVER ALL THE REGION. IAZ051>054-063>068-076>078-087>089-098-099-ILZ009-015>018-024>026- 270415- /O.CON.KDVN.HW.W.0001.000000T0000Z-081027T0100Z/ /O.CON.KDVN.FZ.W.0003.081027T0600Z-081027T1400Z/ BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE- SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES- VAN BUREN-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- HENDERSON-WARREN- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA... MAQUOKETA...MARENGO...IOWA CITY...TIPTON...CLINTON...MUSCATINE... BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO... FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND... KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH 302 PM CDT SUN OCT 26 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. SUSTAINED WINDS OF 30 TO OVER 40 MPH...WITH FREQUENT GUSTS OF 55 TO 60 MPH ARE THROUGH THE EARLY EVENING. A HIGH WIND WARNING MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE WILL OCCUR. THIS CAN LEAD TO PROPERTY DAMAGE AND WILL MAKE DRIVING VERY HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH ROADS IN ADDITION...A VERY COLD AIRMASS WILL PLUNGE INTO THE REGION LATER TONIGHT WITH TEMPERATURES FALLING BELOW FREEZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. STRONG WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS TONIGHT WILL MAKE OUTDOOR PROTECTION OF PLANTS DIFFICULT AND INEFFECTIVE. BRING PLANTS INDOORS IF POSSIBLE. $$ ILZ001-002-007-034-035-MOZ009-010-270415- /O.CON.KDVN.FZ.W.0003.081027T0600Z-081027T1400Z/ /O.CON.KDVN.WI.Y.0007.000000T0000Z-081027T0600Z/ JO DAVIESS-STEPHENSON-CARROLL-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 302 PM CDT SUN OCT 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY. SUSTAINED WINDS OF 25 TO OVER 35 MPH...WITH GUSTS TO 45 TO 55 MPH ARE THROUGH THE EVENING. IN ADDITION...A VERY COLD AIRMASS WILL PLUNGE INTO THE REGION LATER TONIGHT WITH TEMPERATURES FALLING BELOW FREEZING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. STRONG WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS TONIGHT WILL MAKE OUTDOOR PROTECTION OF PLANTS DIFFICULT AND INEFFECTIVE. BRING PLANTS INDOORS IF POSSIBLE. $$ IAZ040>042-270100- /O.CON.KDVN.HW.W.0001.000000T0000Z-081027T0100Z/ BUCHANAN-DELAWARE-DUBUQUE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE 302 PM CDT SUN OCT 26 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SUSTAINED WINDS OF 25 TO OVER 35 MPH...WITH GUSTS TO 45 TO 55 MPH ARE EXPECTED THROUGH THE EVENING. WIND GUST MAY EXCEED 60 MPH EARLY THIS EVENING. A HIGH WIND WARNING MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE WILL OCCUR. THIS CAN LEAD TO PROPERTY DAMAGE AND WILL MAKE DRIVING VERY HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH SOUTH. $$ ERVIN
000 WWUS73 KDVN 270056 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 756 PM CDT SUN OCT 26 2008 ...STRONG WINDS DIMINISHING THIS EVENING... ...FREEZING TEMPERATURES TONIGHT INTO MONDAY MORNING... .THE HIGH WIND WARNING AND ADVISORY HAVE NOW BEEN CANCELLED. WINDS MAY STILL SUSTAIN IN THE 20 TO 30 MPH RANGE...WITH SOME GUSTS UP TO 40 MPH...BUT SHOULD CONTINUE TO DIMINISH FOR THE REMAINDER OF THE EVENING. VERY COLD TEMPERATURES WILL PLUNGE OUT OF CANADA AND INTO THE REGION LATER TONIGHT. TEMPERATURES WILL FALL BELOW FREEZING LATER TONIGHT OVER ALL THE REGION. IAZ051>054-063>068-076>078-087>089-098-099-ILZ009-015>018-024>026- 270900- /O.CAN.KDVN.HW.W.0001.000000T0000Z-081027T0100Z/ /O.CON.KDVN.FZ.W.0003.081027T0600Z-081027T1400Z/ BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE- SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES- VAN BUREN-LEE-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- HENDERSON-WARREN- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA... MAQUOKETA...MARENGO...IOWA CITY...TIPTON...CLINTON...MUSCATINE... BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO... FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND... KEWANEE...PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH 756 PM CDT SUN OCT 26 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE HIGH WIND WARNING. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. IT WILL REMAIN WINDY FOR THE REMAINDER OF THE EVENING...WITH SUSTAINED SPEEDS IN THE 20 TO 30 MPH RANGE...AND GUSTS TO NEAR 40 MPH. VERY COLD TEMPERATURES WILL PLUNGE INTO THE REGION LATER TONIGHT. TEMPERATURES WILL FALL BELOW FREEZING LATER TONIGHT OVER ALL THE REGION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. STRONG WINDS WILL MAKE OUTDOOR PROTECTION OF PLANTS DIFFICULT AND INEFFECTIVE. BRING PLANTS INDOORS IF POSSIBLE. $$ IAZ040>042-270200- /O.CAN.KDVN.HW.W.0001.000000T0000Z-081027T0100Z/ BUCHANAN-DELAWARE-DUBUQUE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE 756 PM CDT SUN OCT 26 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE HIGH WIND WARNING. IT WILL REMAIN WINDY FOR THE REMAINDER OF THE EVENING...WITH SUSTAINED SPEEDS IN THE 20 TO 30 MPH RANGE...AND GUSTS TO NEAR 40 MPH. $$ ILZ001-002-007-034-035-MOZ009-010-270900- /O.CAN.KDVN.WI.Y.0007.000000T0000Z-081027T0600Z/ /O.CON.KDVN.FZ.W.0003.081027T0600Z-081027T1400Z/ JO DAVIESS-STEPHENSON-CARROLL-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 756 PM CDT SUN OCT 26 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. IT WILL REMAIN WINDY FOR THE REMAINDER OF THE EVENING...WITH SUSTAINED SPEEDS IN THE 20 TO 30 MPH RANGE...AND GUSTS TO NEAR 40 MPH. VERY COLD TEMPERATURES WILL PLUNGE INTO THE REGION LATER TONIGHT. TEMPERATURES WILL FALL BELOW FREEZING LATER TONIGHT OVER ALL THE REGION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. STRONG WINDS WILL MAKE OUTDOOR PROTECTION OF PLANTS DIFFICULT AND INEFFECTIVE. BRING PLANTS INDOORS IF POSSIBLE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this high wind warning went out at Oct 26, 3:42 AM CDT, 7 hours 30 minutes earlier.
Area forecast discussion, Oct 26, 3:42 AM CDT, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
342 AM CDT SUN OCT 26 2008
.SYNOPSIS...
POWERFUL COLD FRONT PUSHING THROUGH EASTERN IOWA TO NEAR THE
MISSISSIPPI RIVER AND WILL CONTINUE TO PLOW THROUGH IL THIS MORNING.
VERY STRONG WINDS TODAY INTO THIS EVENING WILL BE A HIGHLIGHT OF
THIS EVENT. MUCH COLDER WEATHER...DECEMBER LIKE...INTO EARLY NEXT
WEEK BEFORE MODERATION TAKES PLACE LATER IN THE WEEK.
&&
.SHORT TERM...TODAY AND TONIGHT...
FRONTOGENETIC FORCING MOVING THROUGH PORTIONS OF THE DVN CWA EARLY
THIS MORNING PRODUCING AN AREA OF LIGHT RAIN...MAINLY A TRACE-.10
EVENT. OPERATIONAL MODELS SEEM TO HAVE MISSED THIS STRONG LIFT AND
MOISTENING OF THE LOW LEVELS. THIS FORCING TO MOVE SOUTHEAST ACROSS
THE CWA EARLY THIS MORNING. GETTING SOME GUSTS TO 40 MPH AS
EVAPORATIVE COOLING DRAGS SOME OF THE STRONGER WINDS ALOFT TO THE
SURFACE. ONCE THE RAIN ENDS THESE WINDS SHOULD SETTLE DOWN A BIT
BEFORE THE WIND MACHINE REALLY CRANKS UP LATE THIS MORNING THROUGH
THE EVENING. HAVE CONTINUED WIND ADVISORY FOR ENTIRE CWA BUT HAVE
ADJUSTED START TIME TO 11 AM. WITH STEEP LAPSE RATES...850 MB WINDS
TO 50 KNOTS...MID LEVEL WINDS TO 80 KNOTS...STRONG COLD AIR
ADVECTION AND DECENT PRESSURE RISES WIND ADVISORY SHOULD EASILY
VERIFY. EXPECT SUSTAINED WINDS OF 30-40 MPH WITH GUSTS 45-50 MPH. IT
IS POSSIBLE A FEW SPOTS MAY BRIEFLY REACH WARNING CRITERIA SO THIS
WILL HAVE TO BE MONITORED. AS CYCLONIC FLOW TAKES OVER LATE THIS
AFTERNOON INTO TONIGHT THERE WILL BE A SLIGHT CHANCE OF SNOW SHOWERS
IN THE FAR NORTHERN CWA.
JUST AS THE WIND ADVISORY EXPIRES AT 1 AM TONIGHT ATTENTION THEN
TURNS TO FREEZING TEMPERATURES THUS HAVE ISSUED A FREEZE WARNING
FROM 1 AM TO 9 AM TONIGHT INTO MONDAY MORNING. THIS IS FOR ALL
COUNTIES IN OUR CWA EXCEPT ALONG HIGHWAY 20 IN IA WHERE THEY HAVE
ALREADY HAD A FREEZE. WITH GUSTY WINDS TONIGHT AND SOME CLOUDS
AROUND TEMPERATURES IN SOME AREAS WILL JUST BARELY FALL BELOW THE
FREEZING MARK. NONETHELESS A FREEZE EXPECTED OVER THE ENTIRE CWA AS
VERY COLD AIRMASS INVADES THE MIDWEST.
MAXMIMUM TEMPERATURES MOST LIKELY WILL OCCUR THIS MORNING WITH
STEADY OR FALLING TEMPERATURES THIS AFTERNOON.
..HAASE..
.LONG TERM...MONDAY THROUGH NEXT SATURDAY...
ON MON... VORT MAX AND SECONDARY JET MAX DIVE DOWN WESTERN SIDE OF
LONGWAVE TROUGH... AND PASS MAINLY WEST OF CWA. THIS MAY BE
SUFFICIENT FOR SOME LIGHT PCPN... ESPECIALLY IN THE AM. FCST
SOUNDINGS AND THERMAL PARAMETERS SUPPORT SNOW... AND HAVE LEFT IN
THE MENTION OF FLURRIES. BY AFTN... PCPN POTENTIAL MAY SHIFT EAST OF
THE MISSISSIPPI OR POSSIBLY EAST OF CWA ALL TOGETHER... BUT LEFT IN
THE MENTION ALL AREAS WITH STEEP LOW LEVEL LAPSE RATES AND LOW LEVEL
MOISTURE. LOW LEVEL WET BULB ABOVE 32F AND AIR TEMPS AROUND 40F
SUGGEST COULD BE FLURRY/SPRINKLE MIX ALL BUT FAR SOUTH WHERE JUST
SPRINKLES. OPTED TO CHANGE FROM SCT WORDING TO CHC GIVEN MODELS
SHOWING SOME VERY DRY AIR NEAR SFC WITH DEWPTS AROUND 20F OR IN THE
L20S... WHICH MAY MAKE IT DIFFICULT FOR PCPN TO REACH GROUND.
LINGERING TIGHT MSLP GRADIENT AND MIXING WILL MAKE FOR ANOTHER WINDY
DAY... WITH NAM AND GFS BUFR SOUNDINGS SHOWING 24-28 KTS AT TOP OF
MIXED LAYER... WHICH CAN GIVE IDEA OF POTENTIAL FOR PEAK GUSTS.
BRISK NORTHWEST WINDS AND CLOUDS COULD MAKE IT A STRUGGLE TO REACH
40 DEGS IN SOME LOCATIONS ESPECIALLY NORTH/EAST. OVERALL THOUGH...
L40S WITH POSSIBLY FEW SITES NEAR 45F FAR SOUTH. COLDEST NIGHT OF
THE FALL SEASON LOOKS TO BE ON TAP MON NIGHT FOR MANY AREAS WITH
WIDESPREAD LOWS IN THE 20S. SIDED TOWARD THE WARM SIDE OF BLEND EAST
WHERE SUGGESTIONS OF SOME CLOUDINESS THROUGH THE NIGHT WHILE ENOUGH
OF LINGERING MSLP GRADIENT TO KEEP BL MIXED. WENT TOWARD COLD SIDE
OF BLEND WEST WHERE CLEARING EXPECTED WITH SOME DECOUPLE IN WIND AS
SFC RIDGE AXIS AND INCOMING SUBSIDENCE BUILDS INTO WESTERN IA. IF
WINDS WERE TO DROP BELOW 5 KTS FOR ANY LENGTH THEN LOCAL MIN TEMP
TECHNIQUE USING PROGGED H85 TEMPS AND STRENGTH OF RADIATIONAL
COOLING WOULD SUPPORT UPPER TEENS IN SOME NORTH/WEST LOCALES.
ON TUE... CWA LARGELY REMAINS ENTRENCHED WITHIN CYCLONIC FLOW AS SFC
RIDGE AXIS SLOWLY BUILDS TOWARD REGION. MODELS SHOW WARM AIR SPILLING
OVER TOP OF RIDGE TOWARD CWA... BUT MOSTLY OVER THE TOP AND NOT
REALIZED WITH SFC WINDS BELOW 10 KTS... THUS LOWERED MAXES A BIT
ESPECIALLY IN THE NORTH/EAST. COULD STILL BE 1-3 DEGS TOO WARM MANY AREAS.
MINS TUE NIGHT CHALLENGING. ECMWF SHOWS MORE AMPLIFICATION TO SFC RIDGE
AND WOULD SUGGEST WIDESPREAD LOWS AGAIN IN THE 20S... WITH SOME AREAS AS
COLD OR POSSIBLY COLDER THAN MON NIGHT. MEANWHILE THE GFS IS SOMEWHAT
FLATTER WITH RIDGING AND SHOWS LOW LEVEL WINDS BACKING TO SOUTHWEST WHICH
WOULD KEEP MINS A LITTLE WARMER THAN THOSE OF MON NIGHT. HAVE LEFT THE
GOING MINS ALONE AS HOPEFULLY BETTER CLARITY NEXT 1-2 MODEL RUNS.
WED-SAT...
DEEP LONGWAVE TROUGH WILL PUSH OFF THE EAST COAST BY LATE WEEK... ALLOWING
FOR RIDGING AND SIGNIFICANT HEIGHT RISES ACROSS CENTRAL CONUS. MODELS
SHOW SOME INDICATION OF LOW AMPLITUDE SHORTWAVE AND ATTENDANT SFC FRONT
RACING EASTWARD FROM THE PACIFIC AND BREAKING THROUGH RIDGE AFFECTING THE
REGION THURS NIGHT INTO FRI. DEEP MOISTURE CUT OFF WITH SFC RIDGING INTO
THE GULF OF MEXICO WITH MAINLY DRY MODIFIED MP AIR... THUS NO PCPN.
ROLLER COASTER RIDE ON TEMPS EXPECTED WITH READINGS CLIMBING TO AT OR ABOVE
NORMAL AHEAD OF SHORTWAVE AND FRONT BEFORE SLIPPING BACK NEAR TO BELOW NORMAL
NEXT WEEKEND. ..05..
&&
.AVIATION...
AREA OF LIGHT RAIN MOVING THROUGH SOUTHEAST IOWA EARLY THIS MORNING
OTHERWISE VFR CONDITIONS TODAY INTO TONIGHT. BIG WEATHER EVENT WILL
BE VERY STRONG NORTHWEST WINDS FOR MUCH OF TODAY AND THIS EVENING.
EXPECTING SUSTAINED WINDS OF 25-35 KNOTS WITH GUSTS 40-45 KNOTS.
CAUTION ADVISED ESPECIALLY DURING TAKEOFFS AND LANDINGS WITH SUCH
STRONG WINDS AND BE ON THE LOOKOUT FOR OCNL LOW LEVEL MOD TURB.
..HAASE..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR BENTON-CEDAR-
CLINTON-DES MOINES-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-
JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
WASHINGTON.
WIND ADVISORY FROM 11 AM THIS MORNING TO 1 AM CDT MONDAY FOR
BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-
HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-
LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
WIND ADVISORY FROM 11 AM THIS MORNING TO 1 AM CDT MONDAY FOR
BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
WHITESIDE.
MO...FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR CLARK-SCOTLAND.
WIND ADVISORY FROM 11 AM THIS MORNING TO 1 AM CDT MONDAY FOR
CLARK-SCOTLAND.
&&
HAASE/MCCLUREHazardous weather outlook, Oct 26, 4:54 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 454 AM CDT SUN OCT 26 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-271000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 454 AM CDT SUN OCT 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA FROM LATE THIS MORNING THROUGH THIS EVENING. NORTHWEST WINDS SUSTAINED AT 25 TO OVER 35 MPH WITH GUSTS TO 45 TO 50 MPH CAN BE EXPECTED. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. A FREEZE WARNING IS IN EFFECT FOR MUCH OF THE REGION LATER TONIGHT INTO EARLY MONDAY MORNING. A VERY COLD AIRMASS WILL PLUNGE INTO THE REGION LATER TONIGHT DROPPING TEMPERATURES BELOW FREEZING. STRONG WINDS OF 20 TO 30 MPH WILL CONTINUE FOR MUCH OF TONIGHT SO BRING PLANTS INDOORS IF YOU WANT THEM TO SURVIVE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHILLY AIRMASS WILL REMAIN OVER THE OUTLOOK AREA MONDAY NIGHT AND UESDAY NIGHT WITH A HARD FREEZE EXPECTED. NIGHTTIME TEMPERATURES WILL FALL INTO THE 20S. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THE REMAINDER OF THE WEEK AND INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HAASE
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 4:06 AM CDT | Freeze Warning | DVN | Benton, Cedar, Clinton, Des Moines, Henry, Iowa and 12 more | 22 hr |
Nearby
High Wind Warnings in Iowa, 2008High Wind Warnings in Illinois, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.